Alert archive / Kansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 41, NWS Kansas City, MO

April 4, 2023Atchison County, Doniphan County, Leavenworth County, Kansas; Andrew County, Buchanan County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 4, 2023, 9:01 PM CDT for Atchison County, Doniphan County, Leavenworth County, Kansas; Andrew County, Buchanan County, Platte County, Missouri. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2023, 9:01 PM CDT (02:01 UTC)
Expired
Apr 4, 2023, 9:45 PM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Andrew County, MO, Buchanan County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 9:13 PM CDTHAIL 1Atchison, KS
Apr 4, 9:34 PM CDTHAIL 11 Ese De Kalb, MO
Apr 4, 9:35 PM CDTHAIL 15 Ene Iatan, MOREPORT VIA SOCIAL MEDIA.
Apr 4, 9:41 PM CDTHAIL 1.25Faucett, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 6:18 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2023-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2023-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2270 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
2.9
Supercell composite
14.5

Open this sounding in Storm Lab

The text

As transmitted.

438 
WUUS53 KEAX 050201
SVREAX
KSC005-043-103-MOC003-021-165-050245-
/O.NEW.KEAX.SV.W.0041.230405T0201Z-230405T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
901 PM CDT Tue Apr 4 2023

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Southeastern Doniphan County in northeastern Kansas...
  Northwestern Leavenworth County in northeastern Kansas...
  Eastern Atchison County in northeastern Kansas...
  Buchanan County in northwestern Missouri...
  Northwestern Platte County in west central Missouri...
  Southeastern Andrew County in northwestern Missouri...

* Until 945 PM CDT.

* At 901 PM CDT, severe thunderstorms were located along a line
  extending from near Troy to Grantville, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  St. Joseph, Atchison, Savannah, Wathena, Elwood, Troy, Country Club
  Villa, Country Club, Agency, Union Star, Amazonia, Rushville,
  Easton, Lewis And Clark Village, Doniphan, De Kalb, Cosby, Iatan,
  Faucett and Helena.

This includes the following highways...
 Interstate 29 between mile markers 35 and 59.
 Interstate 229 between mile markers 0 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3982 9513 4002 9460 3994 9460 3969 9470
      3921 9509 3921 9518 3942 9518 3942 9536
TIME...MOT...LOC 0201Z 233DEG 38KT 3975 9509 3909 9559 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Leighton
2 follow-up statements
124 
WWUS53 KEAX 050215
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
915 PM CDT Tue Apr 4 2023

KSC005-043-103-MOC003-021-165-050245-
/O.CON.KEAX.SV.W.0041.000000T0000Z-230405T0245Z/
Doniphan KS-Leavenworth KS-Atchison KS-Buchanan MO-Platte MO-
Andrew MO-
915 PM CDT Tue Apr 4 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN DONIPHAN...NORTHWESTERN LEAVENWORTH...EASTERN
ATCHISON...BUCHANAN...NORTHWESTERN PLATTE AND SOUTHEASTERN ANDREW
COUNTIES...

At 914 PM CDT, severe thunderstorms were located along a line
extending from Country Club Villa to near Oskaloosa, moving northeast
at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Emergency management.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
St. Joseph, Atchison, Savannah, Wathena, Elwood, Country Club Villa,
Country Club, Agency, Union Star, Amazonia, Rushville, Easton, Lewis
And Clark Village, Doniphan, De Kalb, Cosby, Iatan, Faucett, Helena
and Lowemont.

This includes the following highways...
 Interstate 29 between mile markers 35 and 59.
 Interstate 229 between mile markers 0 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3988 9497 4002 9460 3994 9460 3969 9470
      3921 9509 3921 9518 3942 9518 3942 9529
TIME...MOT...LOC 0214Z 240DEG 49KT 3984 9483 3918 9533 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Leighton
206 
WWUS53 KEAX 050235
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
935 PM CDT Tue Apr 4 2023

KSC043-050245-
/O.CAN.KEAX.SV.W.0041.000000T0000Z-230405T0245Z/
Doniphan KS-
935 PM CDT Tue Apr 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DONIPHAN COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Kansas...and northwestern and west central Missouri.

LAT...LON 3921 9518 3973 9491 3972 9489 3974 9486
      3977 9487 3976 9489 3987 9484 3989 9462
      3969 9470 3921 9509
TIME...MOT...LOC 0235Z 233DEG 38KT 3997 9461 3931 9511 

$$

KSC005-103-MOC003-021-165-050245-
/O.CON.KEAX.SV.W.0041.000000T0000Z-230405T0245Z/
Leavenworth KS-Atchison KS-Buchanan MO-Platte MO-Andrew MO-
935 PM CDT Tue Apr 4 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN LEAVENWORTH...SOUTHEASTERN ATCHISON...CENTRAL
BUCHANAN...NORTHWESTERN PLATTE AND SOUTHEASTERN ANDREW COUNTIES...

At 935 PM CDT, severe thunderstorms were located along a line
extending from Union Star to near Easton, moving northeast at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
St. Joseph, Elwood, Country Club Villa, Country Club, Agency, De
Kalb, Cosby, Iatan, Faucett, Lowemont and Bean Lake.

This includes the following highways...
 Interstate 29 between mile markers 35 and 55.
 Interstate 229 between mile markers 0 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3921 9518 3973 9491 3972 9489 3974 9486
      3977 9487 3976 9489 3987 9484 3989 9462
      3969 9470 3921 9509
TIME...MOT...LOC 0235Z 233DEG 38KT 3997 9461 3931 9511 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Leighton

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:26 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 4, 6:26 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
626 PM CDT Tue Apr 4 2023

.Discussion...
Issued at 228 PM CDT TUE APR 4 2023

Key messages:

- Two rounds of severe weather are possible today, the first this afternoon/evening.
  All modes of severe weather are possible. The second round
  tonight will be in a line of storms with winds being the main
  threat however, a brief hail threat and weak tornado threat
  cannot be ruled out.

- Freezing conditions will be possible for most of the area Thursday
  morning.

Discussion:

This afternoon, the warm front has lifted north of the area leaving
the entire forecast area in the warm section. Strong WAA is
producing southerly winds of 40-45mph. NAM soundings continue show a
cap in place near the KC Metro and this is confirmed by aircraft
soundings. However, further south across central Missouri storms
have initiated along a boundary where CINH has all but dissipated
here explosive growth has been noted in an area of 2500-3000J/Kg of
CAPE and 60kts of 0-6KM shear. Storms have initiated over Bates and
Henry Counties and severe storms have become likely there moving
northeast through the afternoon. Given the CAPE/shear parameters all
modes of severe weather will be possible with this afternoon/evening
round of storms.

This afternoon, a dryline is analyzed over eastern Kansas with a
cold front extending further back to the west across north central
into southwestern Kansas. Tonight the surface front is expected to
overtake the dryline and allow another round of storms to develop
over northwestern Missouri to eastern Kansas. The main concern with
these storms will be for damaging winds as they quickly evolve into
a line. However, with shear perpendicular to the line, embedded
tornadoes cannot be ruled out especially across northern Missouri in
the vicinity of the surface low. In addition, with initial upscale
growth of the like of storms, large hail may be briefly possible.
This line of storms is then expected to quickly move east across the
CWA through the overnight maintaining a damaging wind threat and low
end tornado threat exiting the area well before sunrise.

Behind the front tonight into tomorrow, modest CAA will make for a
much cooler day with highs in the upper 40s to mid 50s. Tomorrow
night, high pressure will move into the area providing for light
winds and clear skies. This will allow temperatures to fall back
into the upper 20s and lower 30s. Although, conditions do not yet
warrant frost/freeze products, those who have sensitive vegetation
out will need to be mindful of that. The ridge of surface high
pressure will remain over the area on Thursday providing copious
sunshine but weak mixing, as such, highs will remain below normal in
the mid 50s to near 60. A warming trend is expected Friday through
Saturday with increase WAA through the period. By saturday highs
will be in the upper 60s to lower 70s. The only other chance for
precipitation beyond today will come on Sunday as a weak upper level
shortwave moves through the area. Severe weather is not anticipated
however showers and thunderstorms will be possible with highs in the
low to mid 70s. In the wake of the weak upper shortwave moving
through the area, upper level ridging builds back into the region on
Monday and Tuesday. This will allow highs to rise into the mid 70s
to mid 80s.

&&

.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 621 PM CDT TUE APR 4 2023

The primary aviation concern will be a line of storms moving
across eastern Kansas and western Missouri this evening. Storms
are expected to move into the terminals between 02-04Z with strong
winds possible with any storm and reduced visibility due to heavy
downpours. The line of storms should be moving out of the
terminals by 04-06Z with ceilings scattering out and winds
gradually decreasing through the day Wednesday.

&&

.Fire Weather...
Issued at 402 AM CDT TUE APR 4 2023

Today will bring exceptionally breezy conditions to the bulk of
the forecast area. Southerly winds will increase through the day
to around 30 mph, with gusts approaching 40 to 50 mph at times.
Good surface moisture will be in place for the early part of the
day, but by mid to late afternoon areas across eastern Kansas and
far western Missouri will see a rapid plummet of surface moisture
as very dry and breezy air moves in from the west. Expect extreme
fire conditions across northeast Kansas and northwest Missouri as
a result of this airmass. Further east, winds will be very strong,
but RH values should remain around 40 percent with good low level
moisture in place. Winds will shift dramatically from the west-
northwest late this evening through the overnight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning until 9 PM CDT this evening for KSZ025-102-103.

     Wind Advisory until 1 AM CDT Wednesday for KSZ025-057-060-
     102>105.

MO...Red Flag Warning until 9 PM CDT this evening for MOZ001-002-011-
     012-020-028.

     Wind Advisory until 1 AM CDT Wednesday for MOZ012>015-020>023-
     028>031-037>039-043>045-053-054.

     Wind Advisory until 1 AM CDT Wednesday for MOZ007-008-016-017-
     024-025-032-033-040-046.

&&

Discussion...73
Aviation...PietrychaP
Fire Weather...Leighton
Hazardous weather outlook, Apr 4, 5:25 AM CDT, 15 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
525 AM CDT Tue Apr 4 2023

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
525 AM CDT Tue Apr 4 2023

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Severe thunderstorms are possible Tuesday, with large hail, strong
 winds, and tornadoes possible.

 Gusty south winds around 40 to 55 mph are expected Tuesday. Dry
conditions, mainly across eastern Kansas and far western Missouri
will bring some fire weather concerns to those areas.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No Hazardous weather expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Apr 4, 7:02 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT TUE APR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             MARYVILLE               40.35N 94.88W
04/04/2023  E1.50 INCH       NODAWAY            MO   PUBLIC

            REPORT FROM TWITTER.

&&
Local storm report, Apr 4, 7:08 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT TUE APR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             1 SSW PICKERING         40.44N 94.85W
04/04/2023  E2.00 INCH       NODAWAY            MO   BROADCAST MEDIA

            KMBC METEOROLOGIST.

&&
Local storm report, Apr 4, 7:18 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
718 PM CDT TUE APR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             MARYVILLE               40.34N 94.88W
04/04/2023  M1.00 INCH       NODAWAY            MO   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

PP
Local storm report, Apr 4, 7:38 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT TUE APR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             BURLINGTON JUNCTION     40.45N 95.07W
04/04/2023  E1.00 INCH       NODAWAY            MO   PUBLIC

&&
Local storm report, Apr 4, 8:09 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT TUE APR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             MOUND CITY              40.13N 95.23W
04/04/2023  E1.00 INCH       HOLT               MO   PUBLIC

&&
Local storm report, Apr 4, 8:38 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT TUE APR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             3 N EFFINGHAM           39.57N 95.41W
04/04/2023  E1.00 INCH       ATCHISON           KS   EMERGENCY MNGR

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:41 PM CDTSevere Thunderstorm WarningEAXDoniphan49 min
Apr 4, 8:17 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan43 min
Apr 4, 9:49 PM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte26 min
Apr 4, 11:48 PM CDTSpecial Weather StatementEAXLeavenworth27 min
Apr 5, 12:27 AM CDTSevere Thunderstorm WarningEAXLinn33 min
Apr 5, 12:31 AM CDTSpecial Weather StatementEAXJohnson, Leavenworth, Miami, Wyandotte29 min
Apr 5, 12:47 AM CDTSevere Thunderstorm WarningEAXLinn, Miami28 min
Apr 5, 12:57 AM CDTSpecial Weather StatementEAXWyandotte33 min
Apr 5, 1:11 AM CDTSpecial Weather StatementEAXLinn34 min
Apr 5, 2:13 PM CDTFrost AdvisoryEAXLinn, Miami18 hr
Apr 4, 7:00 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway45 min
Apr 4, 8:20 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Nodaway, Worth40 min
Apr 4, 9:40 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb, Platte35 min
Apr 4, 11:45 PM CDTSpecial Weather StatementEAXSullivan30 min
Apr 5, 1:20 AM CDTSpecial Weather StatementEAXCaldwell25 min
Apr 5, 1:23 AM CDTSpecial Weather StatementEAXJohnson37 min
Apr 5, 1:34 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Lafayette, Pettis26 min
Apr 5, 1:57 AM CDTSevere Thunderstorm WarningEAXCooper, Johnson, Lafayette, Pettis, Saline33 min
Apr 5, 2:03 AM CDTSpecial Weather StatementEAXBates, Henry27 min
Apr 5, 2:12 AM CDTSpecial Weather StatementEAXCarroll33 min
Apr 5, 2:20 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis25 min
Apr 5, 2:37 AM CDTSpecial Weather StatementEAXCooper, Howard23 min
Apr 5, 2:42 AM CDTSevere Thunderstorm WarningEAXCooper, Henry, Johnson, Pettis33 min
Apr 5, 3:04 AM CDTSevere Thunderstorm WarningEAXHoward, Randolph13 min
Apr 5, 3:13 AM CDTSpecial Weather StatementEAXCooper, Henry, Howard, Pettis47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2023Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.